Alert archive / New York / Wind Advisories in 2009
Wind Advisory 12, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Dec 25, 2009, 3:11 PM EST for 4 counties in New York. It took effect at Dec 25, 2009, 4:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2009, 3:11 PM EST (20:11 UTC)
- In effect from
- Dec 25, 2009, 4:00 PM EST
- Expired
- Dec 26, 2009, 4:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 50 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBUF 252011 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 311 PM EST FRI DEC 25 2009 ...GUSTY WINDS EXPECTED ACROSS SOUTHWEST NEW YORK... .A STRONG STORM SYSTEM OVER THE MID SECTION OF THE NATION WILL CONTINUE TO SPIN ACROSS THE UPPER MIDWEST TONIGHT. MEANWHILE A STRONG LOW LEVEL JET...A CHANNEL OF FAST MOVING AIR A FEW THOUSAND FEET OFF THE GROUND...IS EXPECTED TO DEVELOP ACROSS WESTERN NEW YORK. CONDITIONS APPEAR FAVORABLE FOR SOME OF THESE STRONGER WINDS TO REACH THE SURFACE ACROSS THE HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER...AND ESPECIALLY ALONG THE CHAUTAUQUA RIDGE AND LAKE ERIE SHORE WHERE DOWNSLOPE WINDS ACCELERATE INTO THE LOWER ELEVATIONS ALONG THE LAKE. NYZ012-019-020-085-260415- /O.NEW.KBUF.WI.Y.0012.091225T2100Z-091226T0900Z/ WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... ORCHARD PARK...SPRINGVILLE 311 PM EST FRI DEC 25 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SATURDAY. WINDS ARE EXPECTED TO BECOME SOUTHEAST THIS EVENING AND INCREASE INTO THE 20 TO 35 MPH RANGE. SOME GUSTS ARE LIKELY TO REACH 45 TO 50 MPH ACROSS THE HIGHER TERRAIN...AND ESPECIALLY ALONG THE CHAUTAUQUA RIDGE DOWN TO THE LAKE ERIE SHORELINE. THE STRONGEST WINDS ARE EXPECTED FROM MID EVENING THROUGH THE WEE HOURS OF THE MORNING. WINDS ARE EXPECTED TO DIMINISH BEFORE DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ HITCHCOCK
2 follow-up statements
000 WWUS71 KBUF 260239 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 939 PM EST FRI DEC 25 2009 ...GUSTY WINDS EXPECTED ACROSS SOUTHWEST NEW YORK... .A STRONG STORM SYSTEM OVER THE MID SECTION OF THE NATION WILL CONTINUE TO SPIN ACROSS THE UPPER MIDWEST OVERNIGHT. MEANWHILE...OUT AHEAD OF THIS SYSTEM...A CHANNEL OF FAST MOVING AIR A FEW THOUSAND FEET OFF THE GROUND...HAS DEVELOPED ACROSS WESTERN NEW YORK. CONDITIONS APPEAR FAVORABLE FOR SOME OF THESE STRONGER WINDS TO REACH THE SURFACE ACROSS THE HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER...AND ESPECIALLY ALONG THE CHAUTAUQUA RIDGE AND LAKE ERIE SHORE WHERE DOWNSLOPE WINDS ACCELERATE INTO THE LOWER ELEVATIONS ALONG THE LAKE. THE PEAK GUST OBSERVED THROUGH 9 PM WAS 47 MPH AT DUNKIRK. NYZ012-019-020-085-260900- /O.CON.KBUF.WI.Y.0012.000000T0000Z-091226T0900Z/ WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... ORCHARD PARK...SPRINGVILLE 939 PM EST FRI DEC 25 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. SOUTHEAST WINDS WILL AVERAGE 20 TO 35 MPH INTO THE WEE HOURS OF THE MORNING. GUSTS OF 45 TO 50 MPH ARE LIKELY ACROSS THE HIGHER TERRAIN...AND ESPECIALLY ALONG THE CHAUTAUQUA RIDGE DOWN TO THE LAKE ERIE SHORELINE. WINDS ARE EXPECTED TO DIMINISH BEFORE DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ SAGE
000 WWUS71 KBUF 260919 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 419 AM EST SAT DEC 26 2009 NYZ012-019-020-085-261030- /O.EXP.KBUF.WI.Y.0012.000000T0000Z-091226T0900Z/ WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... ORCHARD PARK...SPRINGVILLE 419 AM EST SAT DEC 26 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ TMA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Dec 25, 12:43 PM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Dec 25, 12:43 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1243 PM EST FRI DEC 25 2009
.SYNOPSIS...
HIGH PRESSURE RIDGING SOUTHWARD FROM CANADA WILL KEEP THINGS DRY
THROUGH THIS CHRISTMAS MORNING. MEANWHILE...LOW PRESSURE NEAR IOWA
WILL LIFT A FRONT NORTH TOWARD NEW YORK STATE...BRINGING
PRECIPITATION INTO THE REGION THIS AFTERNOON AND TONIGHT.
TEMPERATURES WILL BE JUST ABOVE FREEZING IN MOST LOCATIONS.
HOWEVER...EXPECT POCKETS OF FREEZING RAIN MAINLY IN THE SOUTHERN
TIER AND NORTH COUNTRY.
&&
.NEAR TERM /THROUGH TONIGHT/...
WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT THROUGH MUCH OF THE
DAY TODAY FOR THE SOUTHERN TIER INTO THE FINGER LAKES REGION.
PRECIPITATION TYPE WILL BE THE PRIMARY CONCERN THROUGH THE PERIOD.
WARM AIR ALOFT HAS SURGED NORTHWARD THIS MORNING WITH THE 12Z KBUF
SOUNDING SHOWING A WARM NOSE ALOFT OF NEARLY +10C. THIS IS WARMER
THAN ANY MODEL GUIDANCE...AND STRONGLY SUGGESTS THAT ALL PRECIP WILL
BE FALLING IN THE LIQUID FORM WITH NO RISK OF SNOW OR SLEET. THERE
WILL BE SOME EVAPORATIVE COOLING OF THAT LAYER WITH THE ONSET OF
PRECIPITATION...BUT WITH IT SO WARM ALOFT ALREADY THIS WILL NOT BE
ABLE TO COOL THE COLUMN ENOUGH TO PREVENT FULL MELTING OF
HYDROMETEORS.
THE BIG QUESTION REMAINS WITH SURFACE TEMPERATURES. ONSET OF
PRECIPITATION IS BEING DELAYED SOMEWHAT BY A DRY LAYER OF AIR IN THE
LOW LEVELS...WITH PLENTY OF EVAPORATION ON THE LEADING EDGE. THIS
WILL BUY A FEW MORE HOURS OF WARMING BEFORE THE ONSET OF PRECIP...
WITH MOST OF THE LAKE PLAIN AREAS CLIMBING ABOVE FREEZING. THIS
SHOULD ALLOW FOR JUST RAIN ACROSS MUCH OF THE AREA. STILL EXPECT
SOME COLD AIR TO REMAIN TRAPPED IN THE DEEPER VALLEYS OF THE
SOUTHERN TIER AND POSSIBLY THE FINGER LAKES. WINTER WEATHER
ADVISORIES WILL REMAIN IN EFFECT THERE TO COVER THE POTENTIAL.
THE BULK OF THE PRECIPITATION WILL REACH THE NORTH COUNTRY
TONIGHT. SURFACE TEMPERATURES WILL MOST CERTAINLY BE AT OR BELOW
FREEZING FOR MOST OF THE NIGHT WITH ADDITIONAL COOLING FROM THE
NORTHEAST DRAINAGE WINDS DOWN THE SAINT LAWRENCE VALLEY. THIS
PERIOD WILL HAVE TO BE MONITORED FOR MORE SUBSTANTIAL ICE
ACCRETIONS. THEREFORE WILL MAINTAIN WINTER STORM WATCH FOR THIS
AREA.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE PRIMARY SURFACE LOW OVER THE UPPER MIDWEST WILL REMAIN IN
PLACE THROUGH MOST OF SATURDAY...WHILE A SECONDARY LOW FORMS OFF
THE DELAWARE COAST. THE SURFACE TROUGH THAT STRETCHES BETWEEN THESE
TWO LOWS WILL STILL BE A FOCAL POINT FOR STEADY RAIN THROUGH
SATURDAY MORNING...BEFORE DRIER AIR WORKS IN BEHIND THE TROUGH
DURING THE AFTERNOON AND CAUSES THE PCPN TO TAPER OFF ACROSS
WESTERN NEW YORK AND THE GENESEE VALLEY. IN TERMS OF PCPN
TYPE...TEMPERATURES ALOFT AND AT THE SURFACE WILL SUPPORT MAINLY
RAIN ACROSS MOST OF THE AREA DURING THE MORNING HOURS. THE MAIN
EXCEPTION WILL BE ACROSS THE HIGHER ELEVATIONS EAST OF LAKE
ONTARIO WHERE SUB FREEZING SURFACE TEMPERATURES WILL STILL RESULT
IN THE POTENTIAL FOR SOME STEADY FREEZING RAIN.
SATURDAY AFTERNOON...TEMPERATURES ALOFT WILL GET COLD ENOUGH TO
CAUSE SCATTERED RAIN SHOWERS TO MIX WITH OR CHANGE TO SNOW ACROSS
WESTERN NY.
SATURDAY NIGHT...PCPN WILL CONTINUE TO TAPER OFF FROM WEST TO EAST
AS THE DRY SLOT WORKS FARTHER TO THE EAST. STILL EXPECT POCKETS OF
FREEZING RAIN TO IMPACT AREAS EAST OF LAKE ONTARIO INTO SATURDAY
EVENING. BECAUSE OF THE POTENTIAL THAT FREEZING RAIN MAY LAST
THROUGH MOST OF THE DAY SATURDAY...IT MAY TAKE AWHILE BEFORE THE
THREAT OF FREEZING AT THE SURFACE ENDS EVEN THOUGH THE AIR
TEMPERATURE MAY RISE ABOVE FREEZING SATURDAY EVENING.
THEREFORE...THE WINTER STORM WATCH FOR JEFFERSON AND LEWIS COUNTIES
WILL REMAIN IN EFFECT THROUGH SATURDAY NIGHT.
FOR THE REST OF THE AREA ON SATURDAY NIGHT...EXPECT THAT MOST OF THE
PRECIPITATION WILL BE OVER AS THE COLDER AIR ADVECTS IN FROM THE
WEST.
ON SUNDAY...THE INFLUENCE FROM THE APPROACHING UPPER LEVEL LOW WILL
INCREASE AS LOW LEVEL MOISTURE BEGINS TO INCREASE DURING THE
AFTERNOON. THEREFORE...WILL INDICATE A WEST TO EAST INCREASE TO
CHANCE POPS AS THE DAY WEARS ON. TEMPERATURES SHOULD BE COLD ENOUGH
FOR PCPN TO FALL MAINLY AS SNOW ON SUNDAY. SOME LAKE ENHANCED SNOW
IS POSSIBLE NORTHEAST OF LAKE ERIE LATE IN THE DAY.
SNOW SHOWERS WILL CONTINUE TO SPREAD EAST ACROSS THE AREA SUNDAY
NIGHT AS THE UPPER LEVEL LOW WORKS ACROSS NEW YORK STATE.
TEMPERATURES ALOFT WILL BE COLD ENOUGH FOR SOME LAKE ENHANCED SNOW
EAST OF BOTH LAKES.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
A POLAR VORTEX DROPPING SOUTH FROM HUDSON BAY ON MONDAY WILL
REINFORCE THE UPPER LEVEL TROUGH THAT WILL BE IN PLACE OVER THE
LOWER GREAT LAKES AND NEW ENGLAND. AN ARCTIC FRONT THAT WILL BE
ASSOCIATED WITH THE DEEPENING UPPER LEVEL TROUGH IS FORECAST TO
DROP SOUTH ACROSS WESTERN AND CENTRAL NEW YORK MONDAY AFTERNOON.
A GENERAL AREA OF SNOW IS EXPECTED TO ACCOMPANY THE FRONTAL
PASSAGE AND SOME LAKE ENHANCED SNOW POSSIBLE AS A SOUTHWEST FLOW
SETS UP AHEAD OF THE APPROACHING FRONT.
AS THE UPPER LEVEL LOW PASSES TO THE EAST MONDAY NIGHT...COLDER AIR
ALOFT WILL CONTINUE TO POUR ACROSS THE REGION FROM THE NORTHWEST.
A SHARP TEMPERATURE GRADIENT AT 850 WILL PASS ACROSS THE REGION
EARLY MONDAY NIGHT WHICH MAY LEAD TO A QUICK BURST OF MODERATE
SNOW. BY TUESDAY MORNING...850 MB TEMPERATURES ARE FORECAST TO
RANGE FROM -20C TO -24C.
WINDS WILL BECOME MORE NORTHWESTERLY TUESDAY AND TUESDAY NIGHT WITH
LES ACROSS SKI COUNTY AND TO THE SOUTH AND EAST OF LAKE ONTARIO. AS
A SFC HIGH PRESSURE NEARS THE REGION FROM THE WEST THIS LES WILL
DIMINISH FIRST OFF LAKE ERIE AND LATER OFF LAKE ONTARIO. SFC
TEMPERATURES TUESDAY WILL RANGE 10 TO 15 DEGREES BELOW NORMAL WITH
MANY PLACES STRUGGLING TO MAKE IT OUT OF THE 20S.
DRY WEDNESDAY WITH SFC HIGH PRESSURE ANCHORED OVER THE MID-ATLANTIC
STATES. REMAINING COLD ALTHOUGH A LITTLE MORE SUNSHINE IS EXPECTED
AS UPPER LEVEL MOISTURE DECREASES.
MODELS SHOW ANOTHER DISTURBANCE IN THE SOUTHERN BRANCH OF THE JET
STREAM FOR LATE NEXT WEEK. FOR NOW WILL JUST GO WITH A LOW CHC POP
AS MODELS WILL LIKELY VARY THEIR SOLUTION BASED ON HOW AND IF THE
NORTHERN BRANCH OF THE JET STREAM INTERACTS WITH THE TIMING OF THIS
FEATURE.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
RAIN IS OVERSPREADING WESTERN NY EARLY THIS AFTERNOON AND WILL REACH
KBUF-KIAG BY 18Z. RAIN WILL BE DELAYED BY SEVERAL HOURS IN ROCHESTER
WITH DRY LOW LEVEL EASTERLY FLOW...BUT EXPECT RAIN TO EVENTUALLY
MAKE IT IN THERE BY LATE AFTERNOON...REACHING KART BY AROUND
MIDNIGHT. EXPECT PTYPE TO BE ALL RAIN AT THE TAF SITES THIS
AFTERNOON AND TONIGHT WITH WARM AIR ALOFT AND SURFACE TEMPS INCHING
ABOVE FREEZING. ONE EXCEPTION MAY BE AT KART WHERE THERE MAY BE A
BRIEF PERIOD OF FREEZING RAIN AT THE ONSET...ALTHOUGH DEVELOPING
SOUTHEAST DOWNSLOPE FLOW OFF THE TUG HILL SHOULD WARM KART ABOVE
FREEZING RATHER QUICKLY LATE TONIGHT. THERE WILL ALSO BE SOME
POCKETS OF FREEZING RAIN IN SOUTHERN TIER VALLEYS THROUGH LATE THIS
AFTERNOON. EXPECT THE INITIAL BATCH OF RAIN TO TAPER OFF FROM WEST
TO EAST OVERNIGHT BEFORE AN INCREASING CHANCE OF RAIN AGAIN SATURDAY
MORNING AHEAD OF THE NEXT SPOKE OF VORTICITY ROTATING AROUND THE MID
LEVEL LOW. THE RAIN SHOULD CHANGE TO SNOW SATURDAY MORNING ACROSS
THE HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER INCLUDING KJHW.
EXPECT CIGS/VSBY TO INITIALLY BE VFR WITH THE ONSET OF THE RAIN DUE
TO DRY LOW LEVELS. EVENTUALLY CIGS WILL DETERIORATE TO
MVFR...ALTHOUGH SOUTHEAST DOWNSLOPE FLOW OVERNIGHT WILL TEND TO KEEP
MOST OF THE SITES FROM SEEING MUCH IFR. ONE EXCEPTION WILL BE THE
HIGHER TERRAIN OF THE SOUTHERN TIER INCLUDING KJHW WHERE IFR SHOULD
CIGS SHOULD DEVELOP LATER THIS AFTERNOON...WITH PERIODS OF IFR
CONTINUING THROUGH SATURDAY.
OUTLOOK...
SUNDAY AND MONDAY...MVFR WITH A CHANCE OF SNOW SHOWERS...WITH
LIMITED LAKE SNOWS POSSIBLE EAST OF THE LAKES.
TUESDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS.
WEDNESDAY...MVFR/VFR WITH A CHANCE OF SNOW.
&&
.MARINE...
ON LAKE ERIE...SOUTHEAST WINDS PICK UP TODAY. THEREFORE...A SMALL
CRAFT ADVISORY REMAINS IN EFFECT. THOUGH THE SHORT FETCH ASSOCIATED
WITH THE SOUTHEAST WINDS WILL NOT RESULT IN HIGH WAVES CLOSE TO THE
NEARSHORES...THE WATER WILL BECOME CHOPPY. WINDS WILL DIMINISH AND
SHIFT SW THROUGH THE WEEKEND.
ON LAKE ONTARIO...A E-NE FLOW WILL CONTINUE TODAY THROUGH SATURDAY.
925 MB WINDS ARE STRONG...BUT NOT LINED UP WELL AT ALL WITH
SURFACE...SO EXPECT MUCH OF THIS NOT TO MIX DOWN THROUGH THE
INVERSION. FOR THIS REASON GO WITH A STRONG SMALL CRAFT INSTEAD OF
GALES...CAPPING WINDS AT 30 KTS. WAVES SHOULD BUILD WELL ON WESTERN
ONTARIO...WITH THE SCA LIKELY LASTING WELL INTO SATURDAY.
LOOKING AHEAD...THE PASSAGE OF A FRONTAL BOUNDARY LATE MONDAY...MAY
PRODUCE GALES OR STRONG SCA CONDITIONS.
&&
.CLIMATE...
AT 7 AM THIS MORNING...THE ROCHESTER AIRPORT REPORTED 1 INCH OF SNOW
REMAINING ON THE GROUND. AT THE BUFFALO AIRPORT...A TRACE OF SNOW
WAS ON THE GROUND AT 7 AM.
THE OFFICIAL DEFINITION OF A WHITE CHRISTMAS IS TO HAVE 1 INCH OR
MORE OF SNOW ON THE GROUND AT 7 AM. THEREFORE...OFFICIALLY ROCHESTER
HAS A WHITE CHRISTMAS WHILE BUFFALO DOES NOT.
LOOKING BACK IN HISTORY...BUFFALO HAS ABOUT A 57 PERCENT CHANCE OF
SEEING A WHITE CHRISTMAS...WHILE ROCHESTER HAS ABOUT A 55 PERCENT
CHANCE OF SEEING A WHITE CHRISTMAS. HISTORY TELLS US THAT A WHITE
CHRISTMAS IS NOT AS PREVALENT AS SOME MAY THINK IN THESE TWO UPSTATE
NEW YORK CITIES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SATURDAY
NIGHT FOR NYZ007-008.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR NYZ013-
014-019>021.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 10 AM EST SATURDAY FOR
LOZ042-043.
&&
SYNOPSIS...APFFEL/TJP
NEAR TERM...HITCHCOCK/TMA
SHORT TERM...TJP
LONG TERM...THOMAS/TJP
AVIATION...HITCHCOCK
MARINE...TJP
CLIMATE...HITCHCOCKHazardous weather outlook, Dec 25, 5:01 AM EST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 501 AM EST FRI DEC 25 2009 NYZ007-008-261015- JEFFERSON-LEWIS- 501 AM EST FRI DEC 25 2009 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>006-010>012-085-261015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-SOUTHERN ERIE- 501 AM EST FRI DEC 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019>021-261015- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- 501 AM EST FRI DEC 25 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ013-014-261015- LIVINGSTON-ONTARIO- 501 AM EST FRI DEC 25 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-261015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 501 AM EST FRI DEC 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Dec 25, 12:06 PM EST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1206 PM EST FRI DEC 25 2009 NYZ019>021-251915- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE 1206 PM EST FRI DEC 25 2009 AT NOON RAIN AND FREEZING RAIN HAD OVERSPREAD MUCH OF THE SOUTHERN TIER. MOST OF THE FREEZING RAIN WILL BE IN THE COLDER VALLEYS, BUT THERE COULD BE A SHORT PERIOD OF FREEZING RAIN JUST ABOUT ANYWHERE DUE TO TEMPERATURES BEING RIGHT AROUND THE FREEZING MARK, EXCEPT FOR LOCATIONS CLOSER TO LAKE ERIE. CHRISTMAS TRAVELERS ARE URGED TO EXERCISE CAUTION WHILE DRIVING THIS AFTERNOON AS UNTREATED ROADS WILL BECOME SLICK IN SPOTS, ESPECIALLY BRIDGES AND OVERPASSES.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 3:28 PM EST | Winter Weather Advisory | BUF | Jefferson, Lewis | 18 hr |
Nearby
Wind Advisories in New York, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.